Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 5, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 9, 2016, 11:43 AM CST for Monroe County, Prairie County, Woodruff County, Arkansas. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2016, 11:43 AM CST (17:43 UTC)
- Expired
- Mar 9, 2016, 10:15 PM CST
- In force
- 11 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, AR, Prairie County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 10:00 PM CST | FLASH FLOOD | De Valls Bluff, AR | HIGHWAY 33 SOUTH OF DE VALLS BLUFF IS CLOSED WITH WATER OVER THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 617 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WGUS54 KLZK 091743
FFWLZK
ARC095-117-147-092215-
/O.NEW.KLZK.FF.W.0005.160309T1743Z-160309T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1143 AM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONROE COUNTY IN EASTERN ARKANSAS...
WOODRUFF COUNTY IN EASTERN ARKANSAS...
PRAIRIE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 415 PM CST
* AT 1142 AM CST...OPPLER RADAR INDICATED WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER MUCH OF CENTRAL AND SOUTHEAST ARKANSAS. DURING
THE LAST 24 HOURS...MOST LOCATIONS IN THE WARNED AREA HAVE
RECEIVED BETWEEN THREE AND FIVE INCHES OF RAINFALL. WITH
ADDITIONAL HEAVY RAINFALL EXPECTED...FLASH FLOODING IS LIKELY TO
OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRINKLEY...AUGUSTA...DES ARC...CLARENDON...HAZEN...DE VALLS BLUFF...HOLLY
GROVE...PATTERSON...FREDONIA...ULM...ROE...HUNTER...BARRETTSVILLE...
ALFREY...ALLENDALE...HALLSVILLE...STUTTGART MUNICIPAL AIRPORT...DOBBS
LANDING...BRUMMITT AND PEPPERS LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3434 9101 3456 9129 3457 9158 3448 9167
3449 9168 3492 9169 3492 9180 3504 9180
3502 9161 3509 9158 3509 9145 3519 9138
3534 9144 3545 9135 3544 9125 3536 9125
3535 9104 3501 9104 3500 9115 3492 9115
$$
571 follow-up statement
727
WGUS54 KLZK 092200
FFWLZK
ARC095-117-147-100415-
/O.EXT.KLZK.FF.W.0005.000000T0000Z-160310T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MONROE COUNTY IN EASTERN ARKANSAS...
WOODRUFF COUNTY IN EASTERN ARKANSAS...
PRAIRIE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 1015 PM CST WEDNESDAY
* AT 359 PM CST...DOPPLER RADAR INDICATED WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER MUCH OF EASTERN ARKANSAS. DURING THE LAST 24
HOURS...MOST LOCATIONS IN THE WARNED AREA HAVE RECEIVED BETWEEN
TWO TO FIVE INCHES OF RAINFALL. WITH ADDITIONAL HEAVY RAINFALL
EXPECTED...FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRINKLEY...AUGUSTA...DES ARC...CLARENDON...HAZEN...DE VALLS BLUFF...HOLLY
GROVE...PATTERSON...FREDONIA...ULM...ROE...HUNTER...BARRETTSVILLE...
ALFREY...ALLENDALE...HALLSVILLE...STUTTGART MUNICIPAL AIRPORT...DOBBS
LANDING...BRUMMITT AND PEPPERS LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3434 9101 3456 9129 3457 9158 3448 9167
3449 9168 3492 9169 3492 9180 3504 9180
3502 9161 3509 9158 3509 9145 3519 9138
3534 9144 3545 9135 3544 9125 3536 9125
3535 9104 3501 9104 3500 9115 3492 9115
$$
58What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 11:15 AM CST, 28 minutes earlier.
Area forecast discussion, Mar 9, 11:15 AM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1115 AM CST WED MAR 9 2016 .AVIATION... WIDESPREAD RAIN...LOW CLOUDS...PATCHY FOG...AND EMBEDDED THUNDERSTORMS WILL BE THE RULE THROUGH THE PERIOD. IFR TO LIFR CONDITIONS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 352 AM CST WED MAR 9 2016/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT THE SHORT OF IT...THE LATEST GUIDANCE SUGGESTS THE AXIS OF HEAVIEST PRECIP WILL END UP SHIFTING SOUTHEAST OF WHERE PREVIOUS FORECASTS HAD ADVERTISED. INSTEAD OF THE HEAVIEST RAIN FALLING OVER WESTERN ARKANSAS...IT NOW APPEARS AREAS CLOSER TO OR SLIGHTLY EAST OF THE I-30 CORRIDOR WILL BE WHERE THE HIGHEST STORM TOTALS WIND UP OCCURRING. FORECAST EVENT TOTALS HAVE NOT CHANGED MUCH...WITH 5-7 INCHES EXPECTED AND LOCALLY HIGHER AMOUNTS POSSIBLE IN THE HEAVY RAIN AXIS. THE LONG OF IT...REGIONAL RADAR AND OBSERVATION TRENDS SHOW A STATIONARY BOUNDARY SITUATED PARALLEL TO AND JUST SOUTH OF THE ARKANSAS/LOUSIANA BORDER EARLY THIS MORNING. RAINFALL RATES AND AMOUNTS HAVE BEEN HEAVIEST OVERNIGHT NEAREST TO THIS BOUNDARY AS A 40-50KT LOW LEVEL JET AIDED IN ASCENT ACROSS IT. GUIDANCE CONTINUES TO SHOW THE HEAVIEST RAINFALL SHIFTING NORTH INTO CENTRAL ARKANSAS TODAY. EXPECT TO SEE WIDESPREAD 1-3 INCH AMOUNTS TODAY AS THE HEAVY RAINS AND ASSOCIATED PRECPITABLE WATER PLUME SURGE NORTH INTO THE STATE. THE HEAVIEST AMOUNTS SHOULD BE ALIGNED ROUGHLY ALONG THE I-30/US-67 CORRIDORS...OR WITHIN ABOUT 40-50 MILES EITHER SIDE. A BIT OF A LULL IN RAINFALL IS EXPECTED LATE TONIGHT AND INTO EARLY THURSDAY MORNING...BUT NOT ENOUGH TO DROP RAIN CHANCES CONSIDERABLY. THE FORECAST HAS WIDESPREAD +80-90 PERCENT POPS TODAY THROUGH THE END OF THE SHORT TERM PERIOD TO ACCOUNT FOR THE SHIFT IN THE HEAVY RAIN AXIS AND NEW FORECAST AMOUNTS. THAT ABOUT DOES IT FOR THE SHORT TERM PERIOD. NO OTHER SIGNIFICANT CHANGES WERE MADE TO THE GOING FORECAST. LONG TERM...FRIDAY THROUGH TUESDAY NIGHT NOT MANY CHANGES ARE NEEDED TO THE CURRENT LONG TERM FORECAST AS MODELS ARE CONTINUING TO ADVERTISE A VERY UNSETTLED PATTERN THAT WILL LAST RIGHT THROUGH THE WEEKEND. THE CUT OFF UPPER LOW IS ONLY EXPECTED TO DRIFT INTO CENTRAL TEXAS BY THE TIME THE PERIOD BEGINS. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AS SEVERAL MORE UPPER WAVES MOVE THROUGH AND INTERACT WITH THE STALLED FRONTAL BOUNDARY. LOCALLY HEAVY RAINFALL WILL REMAIN A CONCERN BUT THE AMOUNTS TO NOT APPEAR TO BE A HIGH AS WHAT WILL SEEN IN THE SHORT TERM SECTION OF THE FORECAST. BY LATE SATURDAY INTO SUNDAY...THE UPPER LEVEL LOW IS EXPECTED TO TRANSITION TO MORE OF AN OPEN WAVE...LIFT NORTH/NORTHEASTWARD AND DAMPEN OUT OVER THE OHIO VALLEY...AS THE SOUTHEAST RIDGE FINALLY DEAMPLIFIES. RAIN WILL DIMINISH...BUT WILL REMAIN IN THE FORECAST THROUGH SUNDAY...AS A SMALL BUT POTENT UPPER LOW MOVES DOWN OUT OF THE ROCKIES AND GIVES THE MEANDERING SURFACE BOUNDARY A PUSH EAST OF THE REGION. BY MONDAY...THE UPPER FLOW WILL FLATTEN OUT...AND SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION. THIS LULL WILL LIKELY NOT LAST MUCH BEYOND THE END OF THE PERIOD...AS THE OVERALL PATTERN REMAINS AMPLIFIED AND ACTIVE. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. && AVIATION...57
Hazardous weather outlook, Mar 9, 10:35 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1035 AM CST WED MAR 9 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101125- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1035 AM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF HEAVY RAIN WILL CONTINUE TODAY AND TONIGHT AS A VERY SLOW MOVING STORM SYSTEM WOBBLES TOWARD ARKANSAS FROM MEXICO. FOUR TO SIX INCHES OF ADDITIONAL RAIN /AND LOCALLY HIGHER AMOUNTS/ IS EXPECTED FROM SOUTHWEST THROUGH CENTRAL INTO NORTHEAST ARKANSAS. THIS INCLUDES AREAS FROM TEXARKANA /MILLER COUNTY/ AND EL DORADO /UNION COUNTY/ TO LITTLE ROCK /PULASKI COUNTY/ AND NEWPORT /JACKSON COUNTY/. TWO TO FIVE INCHES OF RAIN HAS ALREADY FALLEN IN SOME OF THESE AREAS THROUGH DAWN WEDNESDAY. WITH SEVERAL INCHES MORE...FLASH FLOODING IS LIKELY. WATER WILL FLOW OVER ROADS... WITH CLOSED ROADS EXPECTED. THIS WILL LIKELY INCLUDE HIGHLY TRAVELED ROADS SUCH AS STATE HIGHWAYS. HOMES AND BUSINESSES WILL BE THREATENED BY HIGH WATER IN PLACES...AND SOME HIGH WATER RESCUES MAY BECOME NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD PRECIPITATION REMAINS ON THURSDAY...WITH ANOTHER ONE TO TWO INCHES OF RAIN IN THE SOUTHEAST HALF OF ARKANSAS. THIS WILL MAKE AN ALREADY BAD FLASH FLOOD SITUATION WORSE. AS RUNOFF FROM THIS RAIN MAKES IT INTO AREA TRIBUTARIES... MINOR TO MODERATE FLOODING IS IN THE FORECAST ON MOST RIVERS. SOME OF THESE RIVERS WILL REMAIN HIGH FOR SEVERAL WEEKS. THIS EVENT WILL FEATURE LITTLE TO NO SEVERE WEATHER. SEVERE STORMS SHOULD MOSTLY REMAIN TO THE SOUTH ALONG THE GULF COAST. THE SLOW MOVING SYSTEM PRODUCING THE RAIN WILL NOT GET OUT OF HERE UNTIL EARLY NEXT WEEK. THEREFORE...CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAIN AND ANY FLOODING ARE WELCOME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/46
In the hours before
Local storm report, Mar 9, 10:30 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD MONTICELLO 33.62N 91.79W
03/09/2016 DREW AR EMERGENCY MNGR
DREW COUNTY EMERGENCY MANAGEMENT REPORTS SEVERAL COUNTY
ROADS CLOSED DUE TO FLOODING.
&&
MBROWNLocal storm report, Mar 9, 10:36 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1036 AM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD PINE BLUFF 34.21N 92.02W
03/08/2016 JEFFERSON AR EMERGENCY MNGR
MANY ROADS IN AND AROUND PINE BLUFF WERE REPORTED WITH
WATER OVER THEM AND IMPASSIBLE. THESE INCLUDE GLENDALE
ROAD AT HIGHWAY 54, SUMMERS ROAD, AND 34TH AND 1ST STREET
IN THE CITY OF PINE BLUFF.
&&
61The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:12 PM CST | Special Weather Statement | LZK | Independence, Jackson, White | 48 min |
| Mar 8, 7:56 PM CST | River Flood Advisory | LZK | Yell | 36 hr |
| Mar 8, 8:42 PM CST | River Flood Advisory | LZK | Pulaski | 36 hr |
| Mar 8, 10:57 PM CST | Special Weather Statement | LZK | Ouachita | 33 min |
| Mar 9, 12:34 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Cleveland, Desha, Drew, Jefferson and 1 more | 6 hr |
| Mar 9, 12:44 AM CST | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 6 hr |
| Mar 9, 6:26 AM CST | River Flood Warning | LZK | Ashley, Bradley, Cleveland, Drew | 8 days |
| Mar 9, 8:42 AM CST | River Flood Warning | LZK | Arkansas, Desha, Lincoln | 5 days |
| Mar 9, 10:20 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Drew and 4 more | 6 hr |
| Mar 9, 11:32 AM CST | River Flood Advisory | LZK | Clay | 36 hr |
| Mar 9, 11:52 AM CST | River Flood Warning | LZK | Fulton, Sharp | 3 days |
| Mar 9, 11:52 AM CST | River Flood Warning | LZK | Lawrence, Randolph | 4 days |
| Mar 9, 11:53 AM CST | River Flood Warning | LZK | Randolph | 66 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Independence, Jackson | 24 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Prairie, White, Woodruff | 24 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Prairie | 24 hr |
| Mar 9, 12:44 PM CST | River Flood Warning | LZK | Arkansas, Monroe | 40 days |
| Mar 9, 1:12 PM CST | River Flood Warning | LZK | White | 4 days |
| Mar 9, 1:17 PM CST | River Flood Warning | LZK | Jackson, Woodruff | 17 days |
| Mar 9, 3:50 PM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 5 more | 6 hr |
| Mar 9, 3:57 PM CST | Flash Flood Warning | LZK | Clark, Grant, Hot Spring, Pike | 6 hr |
| Mar 9, 4:17 PM CST | Flash Flood Warning | LZK | Lonoke, Pulaski, Saline | 6 hr |
| Mar 9, 5:28 PM CST | Special Weather Statement | LZK | Desha | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.